Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 59, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 9, 2008, 7:26 PM EDT for 4 counties in Virginia. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2008, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 9, 2008, 7:46 PM EDT
- In force
- 20 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties City of Colonial Heights, VA, City of Hopewell, VA, City of Petersburg, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 38 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 7:31 PM EDT | TSTM WND DMG | New Bohemia, VA | TREES DOWN IN THE AREA NEAR THE INTERSECTION OF I-295 AND HWY 460 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 4:37 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 796 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 092326
TORAKQ
VAC149-570-670-730-100000-
/O.NEW.KAKQ.TO.W.0059.080709T2326Z-080710T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
726 PM EDT WED JUL 9 2008
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CITY OF COLONIAL HEIGHTS IN CENTRAL VIRGINIA...
SOUTHERN CITY OF HOPEWELL IN SOUTH CENTRAL VIRGINIA...
EASTERN CITY OF PETERSBURG IN SOUTH CENTRAL VIRGINIA...
NORTHERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 800 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PETERSBURG...MOVING EAST AT 28 MPH.
* THE STORM CAPABLE OF PRODUCING A TORNADO WILL BE NEAR...
PRINCE GEORGE AND 6 MILES SOUTH OF HOPEWELL BY 735 PM EDT...
8 MILES SOUTH OF JORDANS POINT BY 740 PM EDT...
GARYSVILLE BY 750 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DAMAGING STRAIGHT LINE WINDS OF 60 MPH OR GREATER.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN
VIRGINIA.
LAT...LON 3727 7739 3726 7738 3728 7736 3732 7721
3730 7719 3731 7715 3730 7714 3715 7711
3712 7714 3715 7739 3726 7743
TIME...MOT...LOC 2326Z 273DEG 24KT 3720 7736
$$
HURLEY1 follow-up statement
000
WWUS51 KAKQ 092346
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
746 PM EDT WED JUL 9 2008
VAC149-570-670-730-092355-
/O.CAN.KAKQ.TO.W.0059.000000T0000Z-080710T0000Z/
CITY OF PETERSBURG VA-CITY OF HOPEWELL VA-PRINCE GEORGE VA-
CITY OF COLONIAL HEIGHTS VA-
745 PM EDT WED JUL 9 2008
...THE TORNADO WARNING FOR CENTRAL CITY OF COLONIAL HEIGHTS...PRINCE
GEORGE...SOUTHERN CITY OF HOPEWELL AND EASTERN CITY OF PETERSBURG
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND MOVED OUT OF THE AREA. THEREFORE...THE WARNING
IS NO LONGER IN EFFECT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN
VIRGINIA.
LAT...LON 3727 7739 3726 7738 3728 7736 3732 7721
3730 7719 3731 7715 3730 7714 3715 7711
3712 7714 3715 7739 3726 7743
TIME...MOT...LOC 2345Z 273DEG 24KT 3719 7720
$$
BROWNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 9, 4:25 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 9, 4:25 PM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT WED JUL 9 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE MID ATLANTIC REGION TONIGHT...THEN
STALL NEAR THE MID ATLANTIC COAST THURSDAY AND THURSDAY NIGHT. THE
FRONT WILL DROP A LITTLE FARTHER SOUTH ACROSS NORTH CAROLINA ON
FRIDAY...AS WEAK HIGH PRESSURE OFF THE SOUTHERN NEW ENGLAND COAST
BUILDS ACROSS THE MID ATLANTIC REGION. HIGH PRESSURE WILL REMAIN
IN PLACE OVER THE AREA DURING THE WEEKEND. THE NEXT COLD FRONT
WILL MOVE INTO THE MID ATLANTIC REGION ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FIZZLING NOCTURNAL MCS ACTIVITY (EXTENSIVE CLOUDS AND SHOWERS)
QUICKLY GAVE WAY TO ADDITIONAL WIDESPREAD ACTIVITY DURING THE LATE
MORNING AND AFTN HOURS...IN LIGHT OF SUBTLE DYNAMICAL FORCING (POCKET
OF MCV-INDUCED LOW-MID LVL QVECTOR CONVERGENCE). THE FORCING HAS
BEEN ABLE TO OVERCOME THE RELATIVELY STABLE LOWER LAYERS...THUS
MAINTAING THE EXTENSIVE RAIN SHIELD THROUGH MUCH OF THE AFTN.
THUS...OUTSIDE OF FAR SWRN PTNS OF THE FCST AREA...THE RAIN-
COOLED LLVL AIRMASS FROM EARLIER TODAY HAS NOT BEEN GIVEN MUCH OF
A CHANCE TO DESTABILIZE.
RECENT CLEARING HAS ALLOWED MUCAPES TO CLIMB BTWN 2000-3000 J/KG
OVER W-SW PTNS OF THE AREAS (PER SPC ANALYSIS). THIS IS THE REGION
THAT WOULD HAVE THE BEST CHANCE FOR ADDITIONAL STRONG/POTENTIALLY
SVR STORMS TO DEVELOP DURING THE REMAINDER OF THE AFTN/EVENING...
AS EVIDENCED BY THE DEVELOPING LINES OF CONVECTION IN WRN VA AND
WRN NC. 500 MB FLOW (AND 0-6 KM BULK SHEAR) CLOSER TO 30-35 KTS
TODAY WOULD SUPPORT BETTER SHEAR PARAMETERS AND AN INCREASED RISK
FOR SVR WX...AGAIN THOUGH MUCH WILL DEPEND ON THE AMNT OF
ATMOSPHERE DESTABILIZATION BEFORE SUNSET.
LATER TONIGHT...DESPITE THE LOSS OF DAYTIME HEATING...HAVE
LINGERED 30-40% RAIN PROBS ACROSS THE FCST AREA (HIGHEST ERN PTNS)
AS THE SFC FRONT (MECHANISM FOR CONTINUED LLVL MOIST CONVERGENCE)
CONTINUES TO PRESS INTO THE MID ATLC REGION.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
HIGHEST POPS WILL BE FOCUSED OVER SERN VA AND NERN NC THU AND FRI...
CLOSEST TO THE SLOW MOVING (EVENTUAL STALLED) SFC FRONTAL BNDRY.
HAVE ALSO UPPED CHANCES TO >50% TMRW AFTN AND EARLY EVENING OVER
THESE SERN SECTIONS... AS THE LLVLS DESTABILIZE AND THE FRONT
SERVES AS A FOCUS FOR CONVECTIVE DEVELOPMENT.
OTHERWISE...N OF THE FRONT../DRIER AIR WILL SLOWLY BUILD IN FROM
THE N THU THROUGH THE WEEKEND...AS FLAT UPPER LEVEL DNVA/SUBSIDENCE
ON FRI GIVES WAY TO DEEP LAYER RIDGING (MID/UPPER RIDGE AXIS OVER
THE AREA) BY THE WEEKEND.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
WHILE THE MAJORITY OF THE WEEKEND STILL LOOKS DRY...THE COLD FRONT
WHICH WAS ORIGINALLY PROGGED FOR LATER ON MON, MAY NOW ARRIVE A
LITTLE EARLIER...PER THE LATEST TREND OF THE GFS. ADDED SLIGHT CHC
-SH/TSRA TO FORECAST FOR SUNDAY EVENING...THEN TRANSITIONED TO CHC
POPS FOR MON FOR FRONT TO MV ACROSS THE AREA. EURO SHOWS THIS BNDRY
THEN LINGERING TO OUR SOUTH...WHICH IS CLIMO FAVORED FOR THIS TIME
OF YEAR. BUT THE GFS PUSHES IT WELL OFFSHORE AWAY FROM THE REGION AS
HIGH PRES BUILDS DOWN FROM THE GREAT LAKES. FOR NOW HAVE LEFT
FORECAST DRY FOR TUE/WED...BUT THINK THAT CLIMO CUD VERY WELL WIN
OUT AND WE WILL HAVE A CONTINUATION OF THESE AFTN/EVENING SCT
SHWR/TSRA UNTIL MID WEEK. TEMPS ON SUN A FEW DEGS ABV CLIMO...AND
THE FOR EARLY NEXT WEEK XPCT A RETURN CLIMO NORM TEMPS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LINGERING SHRAS AND TSRAS (ONLY IN NE NC) CAUSING SCT MVFR AND ISOLD
IFR CONDS. EXPECT SOME CLEARING THIS AFTN AS COLD FRNT APPROACHES/PUSHES
INTO REGION FM THE W...BEFORE TSRAS...SOME POSSIBLY
SEVERE...DEVELOP ACROSS THE AREA THIS EVENING (BY 23Z). MAIN
SEVERE THREAT IS DAMAGING WINDS.
LWR CIGS/VSBYS POSSIBLE THU INTO FRI...ESPLY ACRS SE CWA TAF
SITES...AS FRNT SLOWLY PUSHES THRU THE AREA. MAINLY VFR CONDS
EXPECTED LATER FRI INTO SUN AS HI PRES BLDS OVR THE REGION.
&&
.MARINE...
SW WINDS RUNNING 15 TO 20 KT (WITH A FEW OCCASIONAL GUSTS TO 25 OVER
THE NORTHERN COASTAL WTRS) WILL CONTINUE INTO TONIGHT AS GRADIENT
TIGHTENS BTW THE OFFSHORE BERMUDA HIGH AND A CD FRNT APPROACHING
FROM THE WEST. SCA FLAGS FOR CHES BAY...CURRITUCK SND AND THE NRN
WATERS WILL CONTINUE TONIGHT UNTIL 1 AM. WINDS WEAKEN THU AS FRONT
CROSSES THE WATRS...SHIFTING TO THE NW EARLY AND THEN EASTERLY BY
LATE IN THE DAY BEHIND THE FRONT.
ALSO BY THU EVENING...SWELL FROM HURRICANE BERTHA IS EXPECTED TO
REACH THE COASTAL WATERS...BUT SEAS ARE PROGGED TO REMAIN LOW (2 TO
4 FT) AT THIS TIME AS BERTHA WILL STILL BE LOCATED VERY FAR AWAY
(APPROX 500+ MI S OF BERMUDA BY THU). HV TRENDED DOMINANT PERIODS UP
FROM 5-6 SEC TO 10-12 BY THU AFTN AS SWELL BECOMES DOMINANT WAVE
GROUP.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT THURSDAY FOR ANZ630>633-
650-652.
&&
SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...SMF
AVIATION...BAJ
MARINE...SMFHazardous weather outlook, Jul 9, 4:48 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 448 PM EDT WED JUL 9 2008 NCZ012-VAZ048-049-060>063-065>072-079>083-087>090-092-102100- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD- HENRICO-KING WILLIAM-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON- 448 PM EDT WED JUL 9 2008 ...SEVERE THUNDERSTORM WATCH 674 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ021>025-NCZ013>017-030>032-102-VAZ064-073>078-084>086-091-093>100- 102100- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-CAROLINE-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX- MATHEWS-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 448 PM EDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT... SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE WITH HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ654-656-658-670-102100- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM- 448 PM EDT WED JUL 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. SOME STORMS MAY PRODUCE HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-102100- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 448 PM EDT WED JUL 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE WITH HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING. A FEW STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Jul 9, 4:39 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 439 PM EDT WED JUL 9 2008 VAZ048-061-062-068-069-092200- AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-POWHATAN VA- 439 PM EDT WED JUL 9 2008 ...LINE OF THUNDERSTORMS MOVING EAST TOWARD FLUVANNA AND CUMBERLAND COUNTIES... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 29 MILES WEST OF FORK UNION...OR ABOUT 10 MILES NORTH OF BENT CREEK...MOVING EAST AT 26 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TRENTS MILL AT 540 PM EDT...TRENTON MILLS AND...BEAR CREEK LAKE STATE PARK AT 545 PM EDT...OAK FOREST AND...GRAYS SIDING AT 550 PM EDT...ASHBY AND...WHITEVILLE AT 555 PM EDT...CLINTON AT 600 PM EDT. WIND GUSTS TO 45 MPH...SMALL HAIL...BRIEF HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMF
Special weather statement, Jul 9, 5:10 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 510 PM EDT WED JUL 9 2008 VAZ060-065>067-092215- LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA- 510 PM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL VIRGINIA... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 29 MILES NORTHWEST OF HAMPDEN SYDNEY TO 50 MILES SOUTHWEST OF CHASE CITY...OR FROM 7 MILES SOUTHWEST OF BENT CREEK TO 24 MILES NORTHWEST OF CREEDMOOR...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HAMPDEN SYDNEY AROUND 600 PM EDT... FARMVILLE AROUND 605 PM EDT... CHASE CITY AROUND 615 PM EDT... WIND GUSTS TO 45 MPH...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED...AND LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE. BROWN
Special weather statement, Jul 9, 5:14 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 514 PM EDT WED JUL 9 2008 VAZ067-080-092215- DINWIDDIE VA-NOTTOWAY VA- 514 PM EDT WED JUL 9 2008 ...STRENGTHENING THUNDERSTORM MOVING TOWARD DINWIDDIE COUNTY... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INTENSIFYING THUNDERSTORM 19 MILES WEST OF DINWIDDIE...OR ABOUT 8 MILES NORTHEAST OF BLACKSTONE...MOVING EAST AT 30 MPH. AT THE CURRENT PACE...THE STRONG THUNDERSTORM WILL BE NEAR WILSONS AT 520 PM...HEBRON AT 525 PM...FORD AT 530 PM...WALKERS AT 535 PM... ROCKY RUN AT 540 PM...AND DEWITT AT 545 PM. WIND GUSTS TO 45 MPH...SMALL HAIL...OCCASIONAL LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. HURLEY
Special weather statement, Jul 9, 5:37 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 537 PM EDT WED JUL 9 2008 VAZ048-049-061>063-068>070-092230- AMELIA VA-CHESTERFIELD VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN VA- 537 PM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF PALMYRA TO 15 MILES WEST OF CUMBERLAND...OR FROM 15 MILES NORTHWEST OF PALMYRA TO DILLWYN...MOVING EAST AT 26 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... PALMYRA AROUND 600 PM EDT... CUMBERLAND AROUND 605 PM EDT... CARTERSVILLE AROUND 620 PM EDT... LOUISA AROUND 625 PM EDT... HADENSVILLE AROUND 630 PM EDT... WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
Local storm report, Jul 9, 6:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
652 PM EDT WED JUL 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 E BLACKSTONE 37.08N 77.98W
07/09/2008 E0.75 INCH NOTTOWAY VA AMATEUR RADIO
PENNY HAIL BETWEEN BLACKSTONE AND FORT PICKETT.
&&
ASIEBERSSpecial weather statement, Jul 9, 7:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 719 PM EDT WED JUL 9 2008 VAZ048-049-061>064-068>074-082-083-100030- AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-CUMBERLAND VA-ESSEX VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LOUISA VA-NEW KENT VA-POWHATAN VA- 719 PM EDT WED JUL 9 2008 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA... AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 14 MILES WEST OF MILFORD TO 9 MILES SOUTHWEST OF BON AIR...OR FROM 14 MILES WEST OF MILFORD TO MOSELEY... MOVING EAST AT 39 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... TUCKAHOE AROUND 725 PM EDT... ASHLAND AROUND 730 PM EDT... DOWNTOWN RICHMOND AROUND 735 PM EDT... MECHANICSVILLE AROUND 745 PM EDT... SAINT STEPHENS CHURCH AROUND 805 PM EDT... TALLEYSVILLE AROUND 810 PM EDT... WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Cumberland, Lunenburg, Mecklenburg, Nottoway and 1 more | 76 min |
| Jul 9, 5:59 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Petersburg | 46 min |
| Jul 9, 6:17 PM EDT | Tornado Warning | AKQ | Dinwiddie | 43 min |
| Jul 9, 6:40 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Brunswick, Chesterfield, Dinwiddie, Greensville, Lunenburg and 7 more | 65 min |
| Jul 9, 7:17 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Greensville, Isle of Wight, James City and 9 more | 58 min |
| Jul 9, 7:54 PM EDT | Special Marine Warning | AKQ | 2 hr |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.